Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 4, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 22, 2006, 4:00 PM EDT for Osceola County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2006, 4:00 PM EDT (20:00 UTC)
- Expired
- Apr 22, 2006, 5:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 49 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1055 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 222000 SVRMLB FLC097-222100- /O.NEW.KMLB.SV.W.0004.060422T2000Z-060422T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 400 PM EDT SAT APR 22 2006 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN OSCEOLA COUNTY IN FLORIDA THIS INCLUDES THE CITIES OF...LAKE KISSIMMEE...HOLOPAW * UNTIL 500 PM EDT * AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF HOLOPAW...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOLOPAW BY 410 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2819 8136 2791 8131 2792 8088 2828 8088 $$ TES
3 follow-up statements
000 WWUS52 KMLB 222018 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 418 PM EDT SAT APR 22 2006 FLC097-222100- /O.CON.KMLB.SV.W.0004.000000T0000Z-060422T2100Z/ OSCEOLA FL- 418 PM EDT SAT APR 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR NORTHERN OSCEOLA COUNTY... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF HOLOPAW...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DEER PARK BY 440 PM EDT LAT...LON 2819 8136 2791 8131 2792 8088 2828 8088 $$
000 WWUS52 KMLB 222038 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 438 PM EDT SAT APR 22 2006 FLC097-222100- /O.CON.KMLB.SV.W.0004.000000T0000Z-060422T2100Z/ OSCEOLA FL- 438 PM EDT SAT APR 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR NORTHERN OSCEOLA COUNTY... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF DEER PARK...OR ABOUT 10 MILES NORTH OF KENANSVILLE...MOVING EAST AT 20 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2819 8136 2791 8131 2792 8088 2828 8088 $$
000 WWUS52 KMLB 222057 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 456 PM EDT SAT APR 22 2006 FLC097-222106- /O.EXP.KMLB.SV.W.0004.000000T0000Z-060422T2100Z/ OSCEOLA FL- 456 PM EDT SAT APR 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OSCEOLA COUNTY EXPIRES AT 500 PM EDT... AT 456 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. OTHER STRONG STORMS WERE DEVELOPING SOUTH OF THE WARNED AREA ACROSS SOUTHERN OSCEOLA COUNTY AND WERE MOVING EAST AT 20 MPH. SMALL HAIL AND WINDS TO 50 MPH ARE POSSIBLE FROM DEVELOPING STORMS ACROSS SOUTHERN OSCEOLA COUNTY. LAT...LON 2819 8136 2791 8131 2792 8088 2828 8088 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:45 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 22, 2:45 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 245 PM EDT SAT APR 22 2006 .DISCUSSION... SUN-TUE... DEEP LYR NWRLY FLOW OVER THE LWR MS VALLEY WILL PUSH THE COLD FRONT INTO THE S FL PENINSULA ON SUN WHERE IT WILL STALL AND WASH OUT. MOST OF THE STORM ACTIVITY WILL PUSH INTO THE SRN PENINSULA AHEAD OF THE FRONT. HOWEVER...A WEAK SFC PGRAD DUE TO THE CLOSE PROXIMITY OF THE FRONTAL TROF WILL ALLOW THE SEABREEZE TO FORM S OF THE CAPE. THE SEABREEZE WOULD WORK ON ANY RESIDUAL MOISTURE THAT MAY POOL WITHIN THE TROF...TRIGGERING A FEW TSRAS OVER THE SRN CWA SUN AFTN. MINIMAL CHANCES...HOWEVER...AS MOST OF THE MOISTURE WILL HAVE BEEN PUSHED INTO THE SRN PENINSULA BY THEN. MINIMAL TEMP CHANGE AS THE AIR MASS AS SFC DEWPOINTS IN THE 60S/L70S STATEWIDE INDICATE THE AIRMASS NEAR THE SFC HAS ALREADY UNDERGONE SIGNIFICANT MODIFICATION...READING TO CONTINUE AOA CLIMO INTO EARLY NEXT WEEK. DLM RIDGE OVER THE SRN PLAINS WILL PUSH FAR ENOUGH EWD BY MON TO PLACE THE CWA UNDER ITS SUPPRESSIVE INFLUENCE...WHILE NWRLY FLOW AHEAD OF THE RIDGE WILL HAVE PUSHED ANY LINGERING MOISTURE INTO THE SRN PENINSULA/FL STRAITS. WED-SAT... AT THE H25 LVL...A LIFTING 80KT JET OVER THE DESERT SW WILL COMBINE WITH A DIGGING 90KT JET OVER THE CENTRAL PLAINS TO INDUCE A NEW SFC LOW OUT OF THE BROAD TROF THAT CURRENTLY BLANKETS THE WRN HALF OF THE CONUS. THIS NEW SFC LOW WILL PUSH E UNDER THE INFLUENCE OF A STRONG ZONAL WIND COMPONENT OVER THE SRN TIER STATES...BRINGING THE NEXT COLD FRONT TO THE FL PENINSULA AROUND THE THU TIMEFRAME. EXTENDED PD OF CLOUDINESS EXPECTED THU/FRI AS FRONT PUSHES UP AGAINST THE ATLC RIDGE...WHILE THE CONTINENTAL RIDGE BEHIND THE FRONT PUSHES COOLER AIR INTO THE GOMEX/SW ATLC REGION. EXPECT TEMPS NEAR OR SLIGHTLY BLO CLIMO TO END THE WEEK. HOWEVER...FRONTS OFTEN WASHOUT THIS TIME OF YEAR AS THEY PUSH INTO THE PENINSULA DUE TO THE STRONG MODIFYING EFFECTS OF THE GOMEX/SW ATLC. PREFER NOT TO DEVIATE TOO MUCH FROM THE PREVIOUS FCST WRT MINIMAL POPS THU/FRI. && .MARINE... WINDS/SEAS EXPECTED TO REMAIN BLO THE NEED FOR ANY HIGHLIGHTS THRU THE UPCOMING WEEK. OFFSHORE FLOW DEVELOPING WED NIGHT INTO THU WITH THE ANTICIPATED FROPA WILL GENERATE CHOPPY SEAS OVER THE OPEN ATLC WATERS. && .AVIATION... OCNL IFR SHRA/TSRA THRU 23/00Z...ISOLD MVFR SHRAS 23/00Z-04Z...MVFR CIGS BTWN FL020-030 AFT 23/08Z. && .FIRE WEATHER... MIN RH VALUES EXPECTED TO REMAIN ABV CRITICAL LVLS THRU MUCH OF THE UPCOMING WEEK. MON APPEARS TO BE THE DRIEST DAY IN THE WAKE OF THE COLD FRONT...COULD SEE SOME READINGS OVER THE INTERIOR FALL BLO 40% FOR A FEW HRS. HOWEVER...ATTM CONFIDENCE IN NOT HIGH THAT RFW CONDITIONS WILL BE MET. && .PRELIMINARY POINT TEMPS/POPS... DAB 64 85 61 86 / 50 10 0 0 MCO 65 90 64 91 / 50 10 0 0 MLB 64 85 65 85 / 50 20 0 0 VRB 65 83 65 84 / 40 20 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...KELLY LONG TERM....BRAGAW
Hazardous weather outlook, Apr 22, 5:00 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 500 AM EDT SAT APR 22 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 230900- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 500 AM EDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... A FRONTAL BOUNDARY WILL MOVE INTO NORTHERN FLORIDA THIS AFTERNOON. CONDITIONS ACROSS THE AREA WILL BECOME INCREASINGLY MOIST AND UNSTABLE AHEAD OF THIS FRONT. ISOLATED SHOWERS AND THUNDERSTORMS WILL INITIALLY DEVELOP ALONG A LINE STRETCHING FROM LAKE OKEECHOBEE THROUGH ORLANDO AND TOWARDS LAKE GEORGE THIS AFTERNOON. THE STORMS BECOME MORE WIDESPREAD LATE THIS AFTERNOON BEFORE SLIDING DOWN THE SPACE AND TREASURE COASTS EARLY THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...FREQUENT LIGHTNING...WIND GUSTS IN EXCESS OF 50 MPH AND COIN-SIZED HAIL. CONDITIONS WILL ALSO BE CONDUCIVE FOR AN ISOLATED FUNNEL CLOUD OR TORNADO LATE THIS AFTERNOON ALONG THE COASTAL COUNTIES. ...RIP CURRENT IMPACT... SOUTHEASTERLY WINDS AROUND 15 MPH WILL PRODUCE A STRONG LONGSHORE CURRENT AT THE BEACHES TODAY. A LONGSHORE CURRENT FLOWS PARALLEL TO THE BEACH AND CAN BE STRONG ENOUGH TO KNOCK YOU OFF THE SANDBAR INTO DEEP WATER. REMEMBER TO ALWAYS SWIM NEAR A LIFEGUARD. ...MARINE THUNDERSTORM GUST IMPACT... LIGHTNING STORMS THAT DEVELOP OVER THE MAINLAND WILL LIKELY TRACK EASTWARD ACROSS THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS. MARINERS ARE URGED TO BE ALERT FOR STORMS PRODUCING FREQUENT AND DANGEROUS LIGHTNING AND STRONG WIND GUSTS IN EXCESS OF 35 KNOTS. ...WIND AND SEA IMPACT... SOUTH TO SOUTHEASTERLY WINDS WILL PEAK BETWEEN 15 AND 20 KNOTS... MAINLY BEYOND 20 NAUTICAL MILES OFFSHORE. SMALL CRAFT ARE URGED TO EXERCISE CAUTION IN THESE AREAS. ...FIRE WEATHER IMPACT... VERY DRY GROUND CONDITIONS PERSIST ACROSS THE AREA. LIGHTNING STRIKES FROM STORMS LATE THIS AFTERNOON HAVE THE POTENTIAL TO SPARK NEW WILDFIRES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WEAKENING FRONTAL BOUNDARY MAY TRIGGER A FEW THUNDERSTORMS NEAR LAKE OKEECHOBEE AND THE TREASURE COAST SUNDAY. DRIER CONDITIONS ARE EXPECTED EARLY NEXT WEEK AS A RIDGE BUILDS ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. HIRSCH
In the hours before
Special weather statement, Apr 22, 2:39 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 239 PM EDT SAT APR 22 2006 FLZ041-044-221930- INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 239 PM EDT SAT APR 22 2006 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL MOVING TOWARDS EXTREME NORTHERN LAKE COUNTY...NORTHWESTERN VOLUSIA COUNTY... AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 11 MILES WEST SOUTHWEST OF LAKE GEORGE...MOVING EAST AT 15 MPH.... TOWARDS LAKE GEORGE AND PIERSON. KELLY
Special weather statement, Apr 22, 3:52 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 352 PM EDT SAT APR 22 2006 FLZ141-222030- COASTAL VOLUSIA COUNTY- 352 PM EDT SAT APR 22 2006 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL NORTHEAST VOLUSIA COUNTY... AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL ABOUT 5 MILES NORTH OF ORMOND BY THE SEA...MOVING SOUTH AT 10 MPH TOWARD TOMOKA STATE PARK AND ORMOND BY THE SEA. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 52
Special weather statement, Apr 22, 3:56 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 356 PM EDT SAT APR 22 2006 FLZ053-222100- OSCEOLA- 356 PM EDT SAT APR 22 2006 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL NORTHERN OSCEOLA COUNTY... AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 10 MILES SOUTHWEST OF HOLOPAW...MOVING EAST AT 25 MPH. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. TES
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 2:10 PM EDT | Special Marine Warning | MLB | 95 min | |
| Apr 22, 3:49 PM EDT | Special Marine Warning | MLB | 56 min | |
| Apr 22, 3:54 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 22, 4:39 PM EDT | Special Marine Warning | MLB | 111 min | |
| Apr 22, 4:46 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 59 min |
| Apr 22, 5:04 PM EDT | Special Marine Warning | MLB | 86 min | |
| Apr 22, 5:10 PM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 65 min |
| Apr 22, 5:29 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 61 min |
| Apr 22, 6:37 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 38 min |
| Apr 22, 6:42 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 63 min |
| Apr 22, 7:07 PM EDT | Tornado Warning | MLB | Brevard | 33 min |
| Apr 22, 7:16 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.